What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 2, 2:57 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 2, 2:57 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
357 PM CDT Thu Jul 2 2020
.DISCUSSION...
Convection is currently ongoing from a squall line that originated
further up in northern Mississippi. These storms have been pretty
marginal so far with gusts up to around 30kts recorded in areas
affected so far. This line of storms will continue to move south
to southwestward into the area. Additionally, a few pop up storms
have been bubbling up off on seabreezes south of I-10. Can't
completely rule out any severe wind potential due to large CAPE
values well into the 2000-3000 J/kg range and decent PW values
around 1.5 inch. The steady rain should help cool down the
oppressive heat that has been sticking around the last few days.
The squall line is currently pretty progressive and does not have
the same back building features as the storms did yesterday but
areas where storms train over for a while could pick up 1 to 2
inches of rain.
Moving into Friday, the trough currently over the
eastern coast will dig southward and kick up a weak front. This
front currently is looking to stall pretty much right over us
around I-12 and the coastal Mississippi line. This front along
with impulses moving in from the north will keep us in a
persistent wet pattern through around Tuesday. PW values are
forecasted around 2 inches throughout the rest of the week into
next week. While individual storms should not be dumping too much
rain at once, due to the persistence heavy rain may become an
issue in the long run for areas that get repeated rounds of
storms. -BL
&&
.AVIATION...
VFR to MVFR conditions will prevail for the forecast period.
Convection from the north along with typical seabreeze popup
storms may also reduce conditions if they pass directly over
terminals. Winds could briefly gust up due to storms or outflow
boundaries. Otherwise, VCSH or light showers will be more likely
going into tomorrow morning. -BL
&&
.MARINE...
The winds for the coastal waters will generally be westerly and
light. There are a few times where it reaches a little above 10kts
this week but not expecting anything to hit any type of criteria.
Showers and thunderstorms will be in the forecast for the 5 days
or so. -BL
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 91 74 89 / 40 70 40 70
BTR 76 92 74 90 / 20 70 40 60
ASD 75 92 74 91 / 30 70 40 70
MSY 78 91 76 89 / 30 70 50 70
GPT 76 90 76 88 / 40 70 40 70
PQL 74 93 74 90 / 50 70 50 80
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
In the hours before
Special weather statement, Jul 2, 2:37 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
337 PM CDT Thu Jul 2 2020
LAZ035>037-040-048>050-058-060>064-069>072-MSZ068-069-080-022130-
Orleans-St. Charles-Livingston-Ascension-East Feliciana-Southern
Tangipahoa-Lower St. Bernard-St. Tammany-East Baton Rouge-West
Feliciana-Lower Plaquemines-Upper St. Bernard-St. Helena-Northern
Tangipahoa-St. John The Baptist-Upper Plaquemines-Upper
Jefferson-Wilkinson-Amite-Hancock-
337 PM CDT Thu Jul 2 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ST. BERNARD...
ORLEANS...NORTHEASTERN WEST FELICIANA...SOUTHERN ST. TAMMANY...
NORTHWESTERN JEFFERSON...NORTHEASTERN EAST BATON ROUGE...CENTRAL ST.
JOHN THE BAPTIST...NORTHEASTERN ASCENSION...NORTHWESTERN ST.
CHARLES...ST. HELENA...LIVINGSTON...EAST FELICIANA...TANGIPAHOA AND
NORTHWESTERN PLAQUEMINES PARISHES...EASTERN WILKINSON...AMITE AND
SOUTHWESTERN HANCOCK COUNTIES...
At 336 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Liberty to near Covington to 6 miles
southeast of Pearlington. Movement was southwest at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
New Orleans, Slidell, Hammond, Zachary, Denham Springs, Covington,
Jackson, Clinton, Liberty, Greensburg, Reserve, Amite, Metairie,
Laplace, Marrero, Chalmette, Avondale, Harvey, East New Orleans and
Timberlane.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3135 9055 3100 9059 3055 9017 3023 8942
3016 8966 3015 8963 3000 8985 2994 8984
2994 8977 2987 8970 2986 8962 2968 8971
3000 9050 3074 9127 3100 9127 3133 9119
TIME...MOT...LOC 2036Z 028DEG 25KT 3113 9085 3051 9020 3021 8950
24/RRSpecial weather statement, Jul 2, 3:45 PM CST, 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
445 PM CDT Thu Jul 2 2020
LAZ058-060-022215-
St. Charles-St. John The Baptist-
445 PM CDT Thu Jul 2 2020
...A STRONG THUNDERSTORM WILL AFFECT ST. JOHN THE BAPTIST AND
NORTHWESTERN ST. CHARLES PARISHES...
At 445 PM CDT, a strong thunderstorm was located near Reserve, moving
south at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Reserve, Laplace, Hahnville, Killona, Wallace, Paradis, Montz,
Edgard, Garyville, Taft and South Vacherie.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2988 9053 2989 9054 2990 9067 2996 9068
2998 9066 3004 9069 3005 9066 3008 9067
3010 9065 3021 9062 3021 9060 3019 9060
3017 9057 3018 9047 3017 9043 2987 9043
TIME...MOT...LOC 2145Z 009DEG 16KT 3012 9054
24/RRSpecial weather statement, Jul 2, 3:50 PM CST, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
450 PM CDT Thu Jul 2 2020
LAZ063-064-069-070-022215-
Lower Plaquemines-Upper St. Bernard-Lower St. Bernard-Upper
Plaquemines-
450 PM CDT Thu Jul 2 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ST. BERNARD AND NORTH
CENTRAL PLAQUEMINES PARISHES...
At 450 PM CDT, a strong thunderstorm was located near Violet, or 8
miles southeast of Chalmette, moving southeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Belle Chasse, Violet, Shell Beach, Poydras and Meraux.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2983 8996 2988 8993 2987 8991 2990 8993
3000 8987 3000 8985 2994 8984 2993 8981
2996 8972 2995 8971 2992 8975 2987 8968
2987 8961 2992 8959 2992 8957 2968 8970
TIME...MOT...LOC 2150Z 294DEG 12KT 2989 8984
24/RRLocal storm report, Jul 2, 3:53 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 PM CDT THU JUL 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG LACOMBE 30.31N 89.93W
07/02/2020 ST. TAMMANY LA FIRE DEPT/RESCUE
TREE DOWNED BY THUNDERSTORM WINDS AT THE INTERSECTION OF
LA HWY 434 AND TODD ROAD.
&&
MEFFERSOLocal storm report, Jul 2, 3:56 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
456 PM CDT THU JUL 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM MARINE TSTM WIND 12 SSW MANDEVILLE 30.20N 90.12W
07/02/2020 M49 MPH GMZ530 LA MESONET
WEATHERFLOW GAUGE AT MID LAKE MEASURED 49MPH WIND GUST.
&&
MEFFERSOSpecial weather statement, Jul 2, 4:07 PM CST, 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
507 PM CDT Thu Jul 2 2020
LAZ059>061-063-022300-
St. Charles-Upper Lafourche-Upper Plaquemines-Upper Jefferson-
507 PM CDT Thu Jul 2 2020
...A STRONG THUNDERSTORM WILL AFFECT ST. CHARLES...NORTHEASTERN
LAFOURCHE...NORTHERN JEFFERSON AND WESTERN PLAQUEMINES PARISHES...
At 507 PM CDT, a strong thunderstorm was located over Luling, or near
Hahnville, moving southeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Avondale, Hahnville, Marrero, Metairie, Belle Chasse, Harahan,
Westwego, Jean Lafitte, Luling, River Ridge, Boutte, Ama, Destrehan,
Estelle, St. Rose, Paradis, Lafitte, Bayou Gauche, Waggaman and
Barataria.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2960 9046 2999 9044 3003 9028 2970 8993
2970 8994 2968 8995
TIME...MOT...LOC 2207Z 335DEG 23KT 2992 9035
CAB